Alert archive / Maine / Wind Advisories in 2011
Wind Advisory 11, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Nov 29, 2011, 3:12 PM EST for Hancock County, Washington County, Maine. It took effect at Nov 30, 2011, 3:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 3:12 PM EST (20:12 UTC)
- In effect from
- Nov 30, 2011, 3:00 AM EST
- Expired
- Nov 30, 2011, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS71 KCAR 292012 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 PM EST TUE NOV 29 2011 MEZ029-030-300415- /O.NEW.KCAR.WI.Y.0011.111130T0800Z-111130T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 312 PM EST TUE NOV 29 2011 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM 3 AM TO NOON EST WEDNESDAY. * IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MIGNONE
3 follow-up statements
514 WWUS71 KCAR 300400 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1100 PM EST TUE NOV 29 2011 MEZ029-030-301200- /O.CON.KCAR.WI.Y.0011.111130T0800Z-111130T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1100 PM EST TUE NOV 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM 3 AM TO NOON EST WEDNESDAY. * IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MCB
930 WWUS71 KCAR 300831 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 331 AM EST WED NOV 30 2011 MEZ029-030-301700- /O.CON.KCAR.WI.Y.0011.000000T0000Z-111130T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 331 AM EST WED NOV 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM 3 AM TO NOON EST WEDNESDAY. * IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MCB
396 WWUS71 KCAR 301717 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1217 PM EST WED NOV 30 2011 MEZ029-030-301830- /O.EXP.KCAR.WI.Y.0011.000000T0000Z-111130T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1217 PM EST WED NOV 30 2011 ...WIND ADVISORY HAS EXPIRED... WIND GUSTS ARE SUBSIDING BELOW 40 MPH IN THE ADVISORY AREA SO...THE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ VJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:00 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 29, 2:00 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 200 PM EST TUE NOV 29 2011 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON. LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE NORTH TONIGHT AND THEN TRACK NORTH OF THE REGION ON WEDNESDAY. THIS LOW WILL PULL A COLD FRONT THROUGH THE STATE WEDNESDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... MINOR ADJUSTED TEMPERATURE GRIDS....NO OTHER CHANGES NEEDED. SURFACE HIGH PRESSURE IS CRESTING THE REGION EARLY THIS MORNING AND WILL MOVE EAST OF THE REGION THE REMAINDER OF THIS MORNING. MODELS IN VERY GOOD AGREEMENT WITH LOW PRESSURE IN THE OHIO VALLEY THIS MORNING TO LIFT NORTHWARD AND REACH SOUTHERN QUEBEC BY WEDNESDAY MORNING. AS THIS LOW MOVES NORTH, SHORTWAVE RIDGE IN ADVANCE OF THE LOW WILL MOVE ACROSS THE REGION TODAY INTO EARLY THIS EVENING. THIS RIDGE WILL KEEP DRY CONDITIONS ACROSS OUR FORECAST AREA TODAY. ONLY THREAT OF RAIN WILL BE THE EXTREME NORTHWEST CORNER OF THE STATE ALONG A STATIONARY WARM FRONT IN QUEBEC. HOWEVER, WITH MOIST LOW LEVEL SOUTHEAST FLOW, LOW CLOUDS WILL CONTINUE TO DEVELOP THIS MORNING AND COVER THE ENTIRE REGION BY NOONTIME. UPPER RIDGE WILL MOVE EAST OF THE REGION LATER TONIGHT. THIS WILL ALLOW RAIN TO OVERSPREAD THE STATE FROM WEST TO EAST LATE TONIGHT AS LOW PRESSURE CONTINUES TO TRACK NORTHWARD INTO QUEBEC. CONSENSUS OF THE MODEL QPF KEEPS RAINFALL AMOUNTS LESS THAN A QUARTER INCH TONIGHT. TYPICAL WITH STRONG LOWS MOVING WEST OF THE STATE THIS TIME OF THE YEAR, A SOUTHEAST LOW LEVEL JET WILL DEVELOP ACROSS DOWNEAST AFTER MIDNIGHT TONIGHT. WINDS WILL BECOME GUSTY LATE TONIGHT ALONG THE COAST BUT AT THIS TIME EXPECT GUSTS TO REMAIN JUST BELOW ADVISORY CRITERIA. HOWEVER, SOUTHEAST FLOW HAS A DEFINITE IMPACT ALONG THE COAST WHICH MAY CAUSE SOME POWER OUTAGES WHICH COULD EVENTUALLY WARRANTED A WIND ADVISORY FOR LATE TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES TO WARM INTO THE LOWER 40S ACROSS THE NORTH BUT INTO THE LOWER 50S ACROSS DOWNEAST. EXPECT TEMPERATURE TO REMAIN STEADY TONIGHT WITH LOWS JUST A COUPLE OF DEGREES BELOWS TODAY'S HIGHS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... LOW PRESSURE LIFTING NORTH OF THE AREA ON WEDNESDAY WILL PULL AN OCCLUDING FRONT THROUGH THE AREA WEDNESDAY MORNING. THIS WILL BRING A FAST MOVING BAND OF RAIN THROUGH WEDNESDAY MORNING. SUBSIDENCE BEHIND THE BAND OF RAIN WILL LIKELY BRING CLEARING FOR A PERIOD WEDNESDAY AFTERNOON. THE SUN MAY BREAK OUT DURING THE MID AFTERNOON WEDNESDAY FOR A COUPLE HOURS BEFORE SUNDOWN. TEMPS WEDNESDAY AFTERNOON WILL BE WARM...LIKELY IN THE 50S ACROSS MUCH OF THE AREA. A SECONDARY COLD FRONT WILL MOVE IN WEDNESDAY NIGHT POSSIBLY WITH A SHOWER IN SOME NORTHERN SPOTS. COOLER AIR WILL FOLLOW AS HIGH PRESSURE BUILDS IN. THIS WILL BRING A MOSTLY SUNNY AND COOLER DAY ON THURSDAY THOUGH TEMPS WILL STILL BE SEVERAL DEGREES ABOVE NORMAL FOR THE START OF DECEMBER. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL LIKELY BRING A MOSTLY SUNNY DAY FRIDAY. A WEAKENING FRONTAL BOUNDARY WILL MOVE IN FRIDAY NIGHT POSSIBLY WITH SOME FLURRIES FOLLOWED BY HIGH PRESSURE OVER THE WEEKEND. THE HIGH WILL CREST OVER THE AREA SATURDAY. SOUTH WINDS BEHIND THE HIGH WILL THEN BRING A RETURN OF MILDER AIR INTO THE AREA LATE SUNDAY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... NEAR TERM: MVFR CONDITIONS ACROSS THE REGION TODAY DUE TO MOIST SOUTHEAST FLOW. CEILINGS WILL THEN LOWER TO IFR THIS EVENING WITH RAIN MOVING INTO THE AREA FROM WEST TO EAST LATE TONIGHT. SHORT TERM: RAIN WILL LIKELY BRING IFR CONDITIONS WEDNESDAY MORNING. CLEARING SHOULD THEN ALLOW CONDITIONS TO RETURN TO VFR WEDNESDAY AFTERNOON. VFR CONDITIONS WEDNESDAY NIGHT MAY BRIEFLY DROP TO MVFR ACROSS THE NORTH AS A SECONDARY FRONT MOVES THROUGH. HIGH PRESSURE WILL THEN BRING VFR CONDITIONS THURSDAY INTO FRIDAY. CONDITIONS MAY DROP TO MVFR FRIDAY NIGHT THEN RETURN TO VFR IN HIGH PRESSURE ON SATURDAY. && .MARINE... NEAR TERM: SOUTHEAST LOW LEVEL JET WILL CROSS THE WATERS LATE TONIGHT INTO EARLY WEDNESDAY MORNING PRODUCING A PERIOD OF MINIMAL GALE FORCE WINDS. WILL ISSUE GALE WARNING FROM 3AM UNTIL NOONTIME ON WEDNESDAY. SHORT TERM: A GALE WARNING MAY BE REQUIRED FOR STRONG SOUTH TO SOUTHEAST WINDS AHEAD OF AN OCCLUDING FRONT WEDNESDAY MORNING. CONDITIONS SHOULD THEN DROP TO SCA WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING FROM 3 AM TO NOON EST WEDNESDAY FOR ANZ050>052. && NEAR TERM...MIGNONE
Hazardous weather outlook, Nov 29, 3:09 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EST TUE NOV 29 2011 MEZ001>006-010-011-015>017-029>032-300815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 309 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-300815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 309 AM EST TUE NOV 29 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:03 PM EST | Small Craft Advisory for Hazardous Seas | CAR | 2 hr | |
| Nov 29, 3:09 AM EST | Gale Warning | CAR | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.